Lyrica And Liver Damage?

11 Replies Updated



Conversation Starter

Steve in Endicott NY Says:


I had some weight gain, like 10 to 15 pounds. What really bothers me, is after using this product I have been diagnosed with a Fatty Liver... I don't drink and I had no problems before using Lyrica. I am very concerned Lyraca causes weight gain in the liver too!



Showing Replies 1 - 11 of 11 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Well, a fatty liver is NOT weight gain in the liver. It is a far more serious condition. It can develop into Cirrhosis, which is far, far more dangerous and can lead to liver failure or death.

You can read more about it here:

American Liver Foundation Click Here

It can also happen to people who are not alcoholics, sometimes it happens just because of a person's normal body issues. Some medications can cause it, sometimes it can also be caused by diet.

That said, I am not finding anything that associated Lyrica (Pregabalin) with causing it.

https:/­/­www.medschat.com/­wiki/­Lyrica/­

Have you tried talking to your doctor to narrow down the reasons that you might have developed it?



REPLYSHAREREPORT
Was this helpful?     1     0  
2
Andrea Says:

I was diagnosed with a fatty liver only after taking lyrica for 6 months.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
gerri Says:

I started taking Lyrica a couple of months ago. Today, I was told that I have elevated liver enzymes ... will be going for more tests - checking for fatty liver. I've had my liver function tested multiple times in the past 5+ years and enzyme levels were always on the low side of normal. This is a first for elevated levels.

REPLYSHAREREPORT
Was this helpful?     0     3  
4
pharmacist Says:

You cannot diagnose fatty liver based on elevated liver enzymes alone. You need an abdominal ultrasound. Also, elevated liver enzymes do not always mean that there is something wrong. They often transiently go up and down, and not all of them are very sensitive indicators of damage. And Verwon is right about the lack of any evidence of fatty liver associated with taking Lyrica. There is nothing in various drug monographs that I've checked, and if you do a quick Pubmed search, absolutely no articles come up.

REPLYSHAREREPORT
Was this helpful?     1     1  
5
GIG Says:

I am also on Lyrica, have been for many years, and I also have been told that I have a fatty liver.
My Pain Specialist told me that Lyrica is not metabolized in the liver, it does not assimilate in the liver, it is filtered through the kidneys. Hence, I figure the fatty liver is due to something else then.


REPLYSHAREREPORT
Was this helpful?     3     0  
6
sighberscamp Says:

I agree. I had fatty liver before starting Lyrica. My doctor says it is common as we age, and may not be caused by any medications at all for some people. it you are over 50 and a bit overweight, chances are you have the geginning of fatty liver and don't realize it unless it;s found while looking for something else. My doctor says i do not need to be concerned about it at this point, and no treatment is needed.

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Suffered from Lyrica Says:

It's so easy to pick out the comments from people benefiting from the sales of Lyrica. We're really not as ignorant as you think. It's so blatant, it's actually embarrassing. If you take Lyrica, you WILL gain 20 to 40 pounds, your liver enzymes WILL be higher than the normal range, you WILL be diagnosed with a fatty liver. Those are just the scariest of all the reactions! And, to make it even worse, your health care providers will start making decisions about your care based on liver damage.

Rule of thumb, ask your Doctor if he or she is being compensated for prescribing Lyrica or any other of the "as seen on TV" drugs.

REPLYSHAREREPORT
Was this helpful?     7     2  
8
lesley Says:
via mobile

St Mary's thistle herb is a specific liver protective and rejuvanative. Daily use in illness or everyday modern lifestyles is suggestive. It can be purchased at naturopaths or healthful stores and most chemist's stock it to. Great for hepatitis to cirrhosis of the liver. I have Bach applied science in med and Nat med and would recommend it and barberry bark used together. Always treat the liver In any illness and med use is a key knowledge as this organ does over a thousand things to help you live. Protect it love it and be kind to it. Loads of prescription meds affect it and that's a fact of life we must live around. No harm in using st Mary's thistle with any med and worst can happen is diarrhoea in some as the bile production rectifies. Reduce does but continue. Take daily and a good protein diet, egg yolks with methionine and casting are great precursor for neurotransmitters and deaminating paracetamol and other meds. Preventing toxic liver damage. 14 yrs experience in practitioner prescribing in herbs, homoeopathics, etc experience and a nurse and medically trained before that has led to my above statements. Good health to you all. And Dr's are human, they can make mistakes, research for yourself and then ask your dr about important things you've experienced and found on research. Don't be surprised if they feel threatened and tell you to stop, but one things for sure you only live once, get educated and empowered. Shalom

REPLYSHAREREPORT
Was this helpful?     3     0  
9
Pete Says:
via mobile

WILL gain weight? With respect, patently untrue. Post-knee replacement, zero body weight gain and other side effects. Just personally, of course.

REPLYSHAREREPORT
Was this helpful?     0     0  
10
Alex Says:

My day was diagnosed with a fat liver after taking lyrica for 4 months

REPLYSHAREREPORT
Was this helpful?     0     0  
11
Judy Jay Says:
via mobile

Re: Suffered from Lyrica (# 7)

I also for the first time, after taking Lyrica for 3 years, was found to have raised liver enzymes and a degree of fatty liver on ultrasound. I gained over 30 pounds in weight and had awful side effects. I took me weeks, months of protracted withdrawal to get off it. My recent liver tests have returned to normal. It’s a terrible drug, don’t take it.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

does anyone have nerve damage in the right chest and taking lyrica for the pain
im been taking lyrica for a least 2 weeks now and i was just wondering if anyone out there has chest nerve damage, i thi... 17 replies
Damage To Kidneys And Liver From Acetominaphen With Codeine
I am a Canadian resident in Costa Rica since 1984. I have a lot of med. problems. No thyroid (papillary carsinoma), ACFA... 1 reply
Diazpeam and liver damage
I have Cirrhosis (stage 4) and have been taking diazepam 10mg two times daily for 1 year. Will this hurt my liver? ## Va... 2 replies
oxycodone AND LIVER DAMAGE
ive had 6 shoulder replacements and given 15 mgs. of oxycodone for 10 months.could this cause liver damage /? you so muc... 2 replies
vitamin supplements and liver damage
Can vitamin supplements damage your liver? My GGT is up and I am wondering if it is because I take high doses of supplem... 1 reply
lyrica damage
My partner has been taking Lyrica for 4 years. Last year he was diagnosed with optic neuropathy in his right eye. This M... 4 replies
does lyrica affect the liver
I have cryptogenic liver disease. It has been looking well for several years. Will lyrica damage it any further? ## It i... 6 replies
Does Lyrica mess up your Liver?
I started taking Lyrica for 3 weeks now for my Chronic Facial Pain. I had taken all the chronic pain meds and nothing wo... 82 replies
do acxion pills damage the liver
I have liver damage and need to know if the acxion pill damages my liver? I've been taking the pill for 2 weeks. ## ... 1 reply
Is There Any Medison For Protacting Liver From Damage
i use prx von 22 daily it has reduce my hunger badely so i am now taking amedison dexona it help me to over come my hung...


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 11 December 2017.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA